Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pins and needles in body, pain in chest, neck. On minocycline medication. Low Vitamin D detected. Pain management?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
For over 10 days now, I have been getting feelings of pins and needles throughout my body and now in addition I am getting severe pain in my chest, neck, face and arms. Almost like I am sunburned and I can't let anything touch my body. I am a 41 year old female that has worked out for 22 years and am 5'8 and 121 lbs. On Oct. 16th I stopped Minocycline after 13 years. Could this be related or not. I did taper myself off of it. I went cold XXXXXXX off of it after I found out I was pregnant twice, and had zero issues with it 5 years ago and 3 years ago respective to the pregnancy. I just had a CBC done, SED RATE, FANA, a B12, B6 and Vitatmin D blood test done. The only thing I was low on was the Vitamin D. I am a vegetarian. I recently was on a Medrol Dose pack for a terrible URI. I finished that on Nov., 19th. It seems to progress at night, with the symptoms and burning and tingling situation. Its better in the a.m and as the day works it way, it gets worse. Am I missing some underlying entrance into a diesease that I should be focussing on. I just read some really negative things on Minocycline and long term years of use. It said that it can make the body confused because it was use to fighting other infections, like acne and now the body is getting mixed signals. I am to have a Chest, Stomach and Pelvis CAT scan on Tuesday the 29th. Am I missing something here or should I be focusing on another issue
Posted Sat, 14 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 4 hours later

Thanks for your query.

The complaints of pins and needles in upper torso or for that matter at any part of the body might occur due to a drug side effect, decreased Vit-b12 levels or any nervous system problem.
Shingles as suggested by you do give a similar picture in initial days and after the pustules and vesicles have subsided. But the characteristic lesion of shingles is restricted to one dermatome- i.e. it never crosses the midline and is confined to a small area of the body.

Going by your history, shingles is ruled out as the extent of involved area is bilateral and extensive.

Vitamin B12 levels are normal and hence the problem seems to be a result of an adverse effect of a drug which you took in the recent past or a neurological condition.

So the next step would be is to consult a neurologist who can evaluate for neurological conditions. Meanwhile simple measures like local application of calamine lotion and antihistaminic which you are already taking should give you relief.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor